Nivolumab is an immune checkpoint inhibitor acting on programmed cell death protein 1 (PD-1) that has been used to treat a growing number of malignancies. Cutaneous side effects are common with nivolumab treatment, though they are typically self-limited. Here we present a case of persistent lichenoid dermatitis in a patient treated with nivolumab for renal cell cancer. The patient then developed Stevens-Johnson syndrome 9 months after initiation of nivolumab, with no other identifiable offending medication in the interim. Although an unusual presentation, a growing number of cases have reported delayed Stevens-Johnson syndrome/toxic epidermolytic necrosis-like reactions to immune checkpoint inhibitors. Awareness of this phenomenon is imperative for prompt recognition and treatment of potentially life-threatening cutaneous side effects.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.